MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental report will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noticed that the cutwire on the tome broke when they were bowing to cut and do a sphincterotomy.There was no part of the device detached inside the patient.There were no injury nor patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 1069 captures the reportable event of wire broke.Visual examination of the returned device revealed that the wire anchor was dislodged; however, the cutting wire was not found to be broken.The dislodged wire anchor could be perceived by the user as a broken cutting wire, consequently confirming the reported complaint.Additionally, the distal tip was found to be damaged and the working length was found to be damaged (split/torn), therefore displacing the cutting wire and causing the wire anchor to be dislodged from the extrusion.It is most likely that during the procedure the device could have been damaged due to excessive manipulation of the product by the user or the interaction with other devices.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is most likely that due to procedural factors encountered during the procedure, the performance of the product was limited.A review of the device history record (dhr) was performed and no anomalies were observed.The review confirmed that the accepted device met all manufacturing specifications.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8188217
Report Number3005099803-2018-61802
Device Sequence Number16804472
Product Code KNS
UDI-Device Identifier08714729755210
UDI-Public08714729755210
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2021
Device Model NumberM00583060
Device Catalogue Number8306
Device Lot Number0022285856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1